Here’s what you can expect when you begin taking Tecfidera for your Multiple Sclerosis.
Ok so you are just chilling at work or driving your car… you took a Tecfidera pill hours ago… and BOOM your body turns up the heat. Your face turns bright red, so do your arms and chest. Your nose burns, your lips burn, your ears burn. You’re all itchy… Like rashy, itchy. Your crotch heats up… This didn’t happen the first time – it happens this time – COOL! Then it goes away. They say to take an aspirin with the pill to help – it didn’t.
Some people call it cotton mouth. If you are a weed smoking king, you call it Kotton Mouth. Either way your mouth feels like dirt and water doesn’t help. Your eyes and nose are dry too. This goes away but not as quickly as the flushing.
Sooooooo you kind of feel like you want to puke, but also like you aren’t hungry and your stomach kind of feels weird. If you eat food with the pill it’s supposed to make it not happen. I don’t like breakfast so I force myself to eat in the morning so this won’t happen. So far, not so bad. But I’m only taking 1/4 of what I will be taking eventually.
Admitting You Have MS
Before taking Tecfidera I didn’t have MS. I mean, I did – but now I really have it. I am taking medication to slow down the disease that wants to paralyze me. I’ve owned up to it. And I need to get through the side effects so that I can hopefully live a better life.
Making Your Mother Happy
My mom’s husband died last week. I went to stay with her and help her during this time. She told me I had to bring my medication and start taking it. She watched her husband become paralyzed from the waist down and slowly die because of cancer over the last month. She said don’t wait… waiting won’t do anything but make it worse. I took my first pill in front of her.
Also you might get PML and become paralyzed or die even though this what you are trying to avoid… MEDICINE!
One thought on “Side Effects May Include, But Are Not Limited To…”
thank you for this Bryan. it sounds so horrible and it’s amazing that you sprinkled humor in. it seems like you crossed an emotional line when you decided to take that first pill. (wow your mom must be wonderful by the way!) i look forward to your next post.